MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD ACETLR CUP HAP 52MM W/ IMPTR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD ACETLR CUP HAP 52MM W/ IMPTR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Catalog Number 74120152
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint reference number: (b)(4).
 
Event or Problem Description
It was reported that, after a bhr-tha system had been implanted on an unspecified date, the plaintiff experienced an unspecified adverse event that will be addressed via revision surgery in which the date is still pending.No additional information was provided.
 
Additional Manufacturer Narrative
H3, h6: it was reported that a revision surgery was performed due to an unspecified adverse event.As of today, the implanted devices, all of which were used in treatment have not been returned for evaluation.As no device part and batch numbers were provided for investigation, a complaint history and manufacturing record review could not be performed.A review of the product¿s instructions for use was not possible due to limited information about the details of the event and device.Without basic part details or an alleged failure mode, no risk file review is possible.No further actions are required at this time.If more information is received, this investigation will be reopened.A review of historic escalation actions for all modular heads and similar complaint events was performed.Following the review, prior applicable escalation actions were identified and confirmed to reduce associated risks as far as possible.No further escalation actions are required the requested supporting clinical documentation has not been provided; therefore, there were no clinical factors found which would have contributed to the unspecified complications.With the limited information provided, the patient impact beyond the reported revision cannot be determined.Based on the information provided, further investigation of the reported complaint cannot be carried out and remains inconclusive.A definitive root cause cannot be determined.Based on the limited information provided we are unable to speculate on specific factors known to contribute to the alleged fault.Should the devices or additional information be received, the complaint will be reopened.Based on this investigation, the need for corrective and preventative actions is not indicated.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to an unspecified adverse event.As of today, the implanted devices, all of which were used in treatment have not been returned for evaluation.A review of the historical complaints data for the devices concerned was performed using batch numbers, part numbers and the reported failure modes to evaluate patterns of repeated failures or defects.Similar complaints have been identified for the cup and the head.This will continue to be monitored via routine trending, however it should be noted that this device is no longer sold.In the absence of the actual devices, the production records were reviewed for the devices reportedly involved in this incident.All released devices involved met manufacturing specifications upon release for distribution.The review of the product ifu found adequate warnings and precautions in relation to the alleged failure modes.A risk management review was performed.The alleged failure modes and associated risks have been anticipated within the risk file and the anticipated risk level is still adequate.No further actions are required at this time.A review of historic escalation actions related to the products and similar complaint events was performed.Following the review, prior applicable escalation actions were identified and confirmed to reduce associated risks as far as possible.No further escalation actions are required.The implantation operative report was reviewed; however, it does not aid in the investigation of the post-operative unspecified event.As of the date of this medical investigation, the requested supporting clinical documentation has not been provided; therefore, there were no clinical factors found which would have contributed to the unspecified event.It was noted a revision is pending.With the limited information provided, the patient impact beyond the reported events cannot be determined.Based on the information provided, further investigation of the reported complaint cannot be carried out and remains inconclusive.A definitive root cause cannot be determined.Based on the limited information provided we are unable to speculate on specific factors known to contribute to the alleged fault.Should the devices or additional information be received, the complaint will be reopened.Based on this investigation, the need for corrective and preventative actions is not indicated.
 
Event or Problem Description
It was reported that, after a bhr-tha system had been implanted on plaintiff´s right hip on (b)(6) 2012 due to osteoarthritis, the plaintiff experienced an unspecified adverse event that will be addressed via revision surgery in which the date is still pending.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information: b5, d1, d4, d6a, d10, h4.

Brand Name
ACETLR CUP HAP 52MM W/ IMPTR
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK  CV31 3HL
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK   CV31 3HL
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16935801
Report Number3005975929-2023-00077
Device Sequence Number5822834
Product Code NXT
UDI-Device Identifier03596010502575
UDI-Public3596010502575
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2015
Device Catalogue Number74120152
Device Lot Number10KW30453
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2023
Supplement Date Received by Manufacturer06/06/2023
06/27/2023
08/03/2023
Initial Report FDA Received Date05/15/2023
Supplement Report FDA Received Date06/09/2023
07/03/2023
08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/31/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2746-2015
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71306616/SYN POR FEM COMP SZ 16.; 74122546/HEMI HEAD 46MM.; 74222200/MODULAR SLEEVE {} PLUS 0MM 12/14.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale